The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
94 Posts
Discussion Starter · #1 ·
First off, why is this medication so annoying?!

So I am currently taking 20mg of prednisone just for a week because my last lab test showed that my white blood cells were gone. Non existent. Was told to stop the Imuran and increase my prednisone from 10mg to 20mg. Almost finished that, but these past 2-3 days, I have this problem with my bladder apparently. In the middle of the night, I've woken up to use the restroom for two or three times. (And even as I'm typing this, I want to go again... and it's only been 15 minutes ago.)

Was thinking maybe it was a urinary tract infection, but there seems to be no other symptoms except for having to use the restroom so often. I do remember I seemed to have this same issue the first time I was on 60mg of prednisone. The rhuemy assumed I had a UTI and gave me meds for it even though there were no other symptoms except for having to go all the time. Is it possible that this annoying problem is because of the prednisone?

Thanks everyone!
 

·
Registered
Joined
·
1,640 Posts
Hi Cinnia,

Prednisone does the same thing to me. I even went in to see my dr, because like you, I was thinking I must have a U.T.I. I didn't. I also have some leaking issues while on the Prednisone..which I did not have prior to using it.

If you develop pain and or burning, you should probably check in with your dr.

Best Wishes,
Sandy
 

·
Premium Member
Joined
·
7,567 Posts
Hi, Pred causes water retention which contributes to added toilet trips. It is always worth monitoring it to check it doesn't turn into a uti. The gp can prescribe meds to help if it really starts to disturb your sleep. Hope thepred does its job and you can get back to your normal meds!

Take care

Deb
 

·
Registered
Joined
·
15,684 Posts
Hi, sorry you are dealing with this, especially when you need to get a decent sleep :hug:

In my case the frequent toilet trips were due to high blood sugars, I started developing diabetes. No Pred = no diabetes ;) well that was my situation anyway. It might be an idea to get it checked out.

love
Lily
 

·
Registered
Joined
·
94 Posts
Discussion Starter · #5 ·
Thanks everyone. At least I'm not going crazy. :lol: I have an appointment for my PCP tomorrow morning for another problem... my dizziness since I've been dizzy for 3 weeks now. But I suppose I might as well talk to her about the prednisone and having to use the restroom all the time. I really hope it's not diabetes! I like my chocolate a little too much. :lol:
 

·
Registered
Joined
·
214 Posts
prednisone and restroom trips

Hello lupus friend, I am once again up on pednisone and this to happens to me. Eveytime I get toware I can not get up and down. I literally have to be pulled up out of a chair with groaning and moaning:mad:Because the inflamation is so super bad.to make it to the restroom. It seems likehave to go more often.This is extremely embarrising for me to say,but because I couldn't get up fast enough because of the stiffness and imflammation in my legs and back I wet on myself.THis comiming from a lady that use to take 3 showers a day. I was on the homecomig football and basket basket ball queen court in high school. I loved clothes and dress up. NOw I am lucky to take a sponge bath and slip on anything comfortable fast to hurry and sit or lay down. Friends. I am really scared because I can not stop going up on steriods.The inflammation gets super bad and I moan and groan and cry!!!!!!I have no choice. I just had RItuxian by IV for 6 hours monday and by Wednesday I had to go up to 40mg of prednisone. I was in terrible pain!!!!!! THis is my 3rd 5to6 hour day of IV RITUXAN.I'v read it takes time. I just wish it would kick in. I'm scared to death of higher doses of prednisone. But what in the world am I suppose to do. I CAN NOT DEAL WITH TERRIBLE PAIN!!!!!!!!!THANKS!!!!:rolleyes::sad::mad::(:)
 

·
Registered
Joined
·
1,999 Posts
Rene,
Have you talked to your primary doctor about the chronic pain? If not, you need to.

How I solved the chronic pain issue was to make a partnership with my primary doctor that he would be the ONLY doctor on my team who would write for narcotic meds. It has worked well for us for over 15 years. That way if there is ever a review of my case for narcotic pain meds, there is only one doctor who has done this. It is now the way that the AMA has recommended for people with chronic pain who require narcotic meds. This avoids "doctor shopping" for narcotics. This way I don't have to "justify" why I need pain meds, and I don't feel like I have to explain every time when my meds run out. All the other doctors are relieved to have this out of the way also.

Good luck,
Sally
 

·
The one and only
Joined
·
1,978 Posts
That is crazy... I didn't realize that prednisone caused you to have to go to the bathroom more... that totally explains it for me. At night I have noticed that I go a lot more and I even stopped drinking fluids after 6pm because I hated being awakened to the point where I thought I was going to wet myself.... that explains it, thanks... I swear the things you learn,,, and I have been on and off prednisone for over 3 years...
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top